Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 17, 2007, 10:12 PM CDT for Christian County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 10:12 PM CDT (03:12 UTC)
- Expired
- Oct 17, 2007, 10:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Christian County, MO
The radar
The Springfield radar (KSGF), 20 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 10:37 PM CDT | HAIL 1 | Clever, MO | ALSO REPORTED POWER LINES DOWN ALONG HIGHWAY 14 JUST SOUTHWEST OF BILLINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 180312
SVRSGF
MOC043-180345-
/O.NEW.KSGF.SV.W.0229.071018T0312Z-071018T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1045 PM CDT.
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF BILLINGS...OR NEAR
AURORA...MOVING NORTHEAST AT 55 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BILLINGS AND CLEVER BY 1025 PM CDT.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3709 9362 3711 9360 3710 9358 3710 9334
3709 9333 3708 9333 3699 9345 3700 9362
TIME...MOT...LOC 0312Z 236DEG 49KT 3698 9371
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:40 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 17, 8:40 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CDT WED OCT 17 2007 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THE SEVERE WEATHER THREAT CONTINUES ACROSS THE CWA THIS EVENING...AND WILL SPREAD INTO THE OVERNIGHT HOURS AS A SECOND WAVE OF SEVERE STORMS APPROACHES THE AREA. THE MAIN UPPER LEVEL WAVE IS CURRENTLY LOCATED OVER CENTRAL KANSAS EXTENDING SOUTH INTO NORTHERN TEXAS. A STRONG 100 KT UPPER LEVEL JET IS RIDING UNDER THE WAVE. THIS IS ALLOWING A VERY STRONGLY SHEARED ENVIRONMENT ACROSS THE REGION. 0-6 KM BULK SHEAR VALUES OF 50 TO 70 KTS ARE PRESENT. CONVECTION CONTINUES TO DEVELOP AND MOVE EAST OVER EASTERN KANSAS AND EASTERN OKLAHOMA AHEAD OF THIS UPPER LEVEL ENERGY AND AHEAD OF AN APPROACHING DRY LINE. A SECOND ROUND OF SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE CWA...GIVEN THE STRONGLY SHEARED ENVIRONMENT. THE MAIN THREAT WILL BE DAMAGING WINDS WITH ANY LINE SEGMENTS THAT FORM. WITH THE STRONG SHEAR PRESENT...ROTATING SUPERCELLS WILL ALSO BE POSSIBLE...WITH LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. THE DRY LINE AND UPPER LEVEL ENERGY WILL PUSH FROM WEST TO EAST ACROSS THE CWA INTO THE OVERNIGHT HOURS...AND WILL EXIT THE CWA BY DAY BREAK. AS THIS STRONG STORM SYSTEM MARCHES THROUGH...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. WISE && .DISCUSSION... /ISSUED 712 PM CDT WED OCT 17 2007/ SEVERE WEATHER REMAINS A GOOD BET LATE THIS AFTERNOON AND DURING THE OVERNIGHT HOURS...MAINLY BEFORE 3 AM. THERMODYNAMICS REMAIN VARIABLE FOR SEVERE WEATHER WITH INDICES ACTUALLY INCREASING DURING THE EVENING HOURS. AFTER TONIGHT...MUCH CALMER WEATHER WILL DEVELOP...HOWEVER GUSTY SURFACE WINDS WILL LIKELY INCREASE FROM THE WEST AND NORTHWEST ON THURSDAY AS THE STORM SYSTEM MOVES NORTHEAST OF THE REGION. TEMPERATURES WILL LIKELY RISE ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS BEFORE NOON THURSDAY...THEN REMAIN STREADY OR SLOWLY FALL AS CLOUD COVER AND STRONG COLD AIR ADVECTION BEGINS TO SPREAD ACROSS THE OZARKS. THE EASTERN OZARKS WILL LIKELY RISE INTO THE 70S WITH A FEW 80S POSSIBLE IN SOUTH CENTRAL MISSOURI WHERE A POCKET OF WARMER AIR WILL RESIDE THROUGH THE DAY. FRIDAY AND SATURDAY WILL BE A TRANSITION FROM COOLER AIR TO MUCH WARMER AIR AS A RIDGE BEGINS TO BUILD ACROSS THE CENTRAL U.S. 92/85H WILL LIKELY RISE INTO THE TEENS WHICH WILL PROVIDE SURFACE TEMPERATURES IN THE 70S AND LOWER 80S. SUNDAY MAY GET ANOTHER VERY WARM DAY BUT THIS DEPENDS UPON THE AMOUNT OF CLOUD COVER AND TIMING OF THE COLD FRONT. PREVIOUS EXTENDED FORECAST MODELS HAVE NOT BEEN CONSISTENT IN THE MID/LONG TERM RANGE WHICH REMAINS A PROBLEM WITH TIMING AND THE OVERALL EXTENT OF THE COLD AIR ADVECTING SOUTHWARD EARLY NEXT WEEK. ALTHOUGH THE GFS ENSEMBLES REMAIN THE FAVORITE WITH THE MEAN UPPER AIR FLOW...DIFFERENCES ARISE IN SURFACE CONDITIONS...ESPECIALLY THE TIMING OF THE COLD FRONT WHICH MAY WAIT UNTIL SUNDAY EVENING. HAVE CONTINUED TO LEAN TOWARD HPC GUIDANCE...BUT HAVE SEVERAL CONCERNS WITH THE AMOUNT OF RAINFALL AND HOW LONG IT WILL REMAIN WITH THIS TYPE OF PATTERN. ANYWAY...CONFIDENCE AFTER SUNDAY REMAINS VERY LOW WITH ANY ONE SOLUTION. JLT && .AVIATION... SCATTERED THUNDERSTORMS ONGOING ACROSS THE AREA AT THIS TIME WITH A SECOND LINE EXPECTED TO AFFECT THE AREA FROM 01-09Z. CEILINGS WILL VARY FROM VFR TO MVFR WITH IFR CEILINGS AND VISIBILITIES IN AND NEAR THE THUNDERSTORMS. COULD ALSO BE SOME RESIDUAL FOG PRESENT UNTIL AFTER SUNRISE. VFR CONDITIONS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE PERIOD. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 17, 8:05 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 805 PM CDT WED OCT 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 805 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: POSSIBILITY EXISTS FOR STRONG AND LONG TRACKED TORNADOES... DAMAGING WINDS TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. AREAS AFFECTED AND TIMING: ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF HIGHWAY 65 THROUGH THIS EVENING...AND ACROSS THE ENTIRE OUTLOOK AREA FROM LATE EVENING INTO THE OVERNIGHT HOURS. DISCUSSION: A STRONG STORM SYSTEM WILL CONTINUE TO PUSH ACROSS THE PLAINS THIS EVENING INTO THE OVERNIGHT HOURS. CONVECTION CONTINUES ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA. THE PRESENCE OF DEEP LOW LEVEL MOISTURE AND STRONG WINDS IN THE LOWER LEVELS...WILL CONTINUE TO ALLOW FOR ROTATING SUPERCELLS ACROSS THE AREA. STRONG LINE SEGMENTS WILL ALSO BE POSSIBLE...WITH DAMAGING STRAIGHT LINE WINDS POSSIBLE. A STRONG UPPER LEVEL WAVE AND ASSOCIATED JET STREAM IS PUSHING ACROSS CENTRAL OKLAHOMA AND WILL PUSH OVER TO THE NORTHEAST OVERNIGHT. AS THIS SYSTEM APPROACHES THE AREA THIS EVENING INTO THE OVERNIGHT HOURS...ANOTHER ROUND OF SEVERE WEATHER WILL EXIST ACROSS THE AREA. DISCRETE ROTATING SUPERCELLS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG AND LONG TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER STORM SYSTEM WILL DEVELOP IN THE PLAINS ON SUNDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA LATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THIS EVENING AND ACROSS THE ENTIRE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Oct 17, 9:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG PINEVILLE 36.59N 94.38W
10/17/2007 MCDONALD MO LAW ENFORCEMENT
NUMEROUS TREES DOWN IN PINEVILLE...AND ON H HIGHWAY
BETWEEN PINEVILLE AND NOEL.
&&
BARJENBRUCHLocal storm report, Oct 17, 9:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG JOPLIN 37.08N 94.51W
10/17/2007 JASPER MO LAW ENFORCEMENT
POWER LINES AND TREES DOWN ACROSS THE CITY OF JOPLIN.
&&
BARJENBRUCHLocal storm report, Oct 17, 9:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG LIBERAL 37.56N 94.52W
10/17/2007 BARTON MO EMERGENCY MNGR
NUMEROUS TREES DOWN... TOWN OF LIBERAL IS WITHOUT POWER.
&&
BARJENBRUCHLocal storm report, Oct 17, 9:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG 4 W EL DORADO SPRINGS 37.88N 94.09W
10/17/2007 VERNON MO LAW ENFORCEMENT
NUMEROUS TREES DOWN 2N HIGHWAY 54
&&
GCLAYCOMLocal storm report, Oct 17, 9:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 S CARTHAGE 37.16N 94.31W
10/17/2007 M72 MPH JASPER MO TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Oct 17, 9:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST LIBERAL 37.56N 94.52W
10/17/2007 E60 MPH BARTON MO TRAINED SPOTTER
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 56 min |
| Oct 17, 9:34 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 56 min |
| Oct 17, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 67 min |
| Oct 17, 9:49 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 42 min |
| Oct 17, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk, St. Clair | 63 min |
| Oct 17, 10:05 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 70 min |
| Oct 17, 10:21 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Oct 17, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 70 min |
| Oct 17, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 55 min |
| Oct 17, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 53 min |
| Oct 17, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 43 min |
| Oct 17, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 53 min |
| Oct 17, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 55 min |
| Oct 17, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 76 min |
| Oct 18, 12:05 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 52 min |
| Oct 18, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 57 min |
| Oct 18, 12:49 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 51 min |
| Oct 18, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 59 min |
| Oct 18, 1:32 AM CDT | Tornado Warning | SGF | Howell, Oregon | 42 min |
| Oct 18, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.